zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Computing Riemann matrices of algebraic curves. (English) Zbl 1054.14079
Summary: A black-box program for the explicit calculation of Riemann matrices of arbitrary compact connected Riemann surfaces is presented. All such Riemann surfaces are represented as plane algebraic curves. These algebraic curves are allowed to have arbitrary singularities. The method of calculation of the Riemann matrix is essentially its definition: we numerically integrate the holomorphic differentials of the Riemann surface over the cycles of a canonical basis of the homology of the Riemann surface. Both the holomorphic differentials and the canonical basis of the homology of the Riemann surface are obtained exactly through symbolic calculations. This program is included in Maple 6, as part of the {\tt algcurves} package.

MSC:
14Q05Computational aspects of algebraic curves
14H70Relationships of algebraic curves with integrable systems
30-04Machine computation, programs (functions of one complex variable)
30F30Differentials on Riemann surfaces
35B10Periodic solutions of PDE
Software:
CARS; Maple
WorldCat.org
Full Text: DOI
References:
[1] E.D. Belokolos, A.I. Bobenko, V.Z. Enol’skii, A.R. Its, V.B. Matveev. Algebro-geometric Approach to Nonlinear Integrable Problems, Springer Series in Nonlinear Dynamics, Springer, Berlin, 1994. · Zbl 0809.35001
[2] Dubrovin, B. A.: Theta functions and nonlinear equations. Russ. math. Surv. 36, No. 2, 11-80 (1981) · Zbl 0478.58038
[3] H.M. Farkas, I. Kra, Riemann Surfaces, 2nd Edition, Springer, New York, 1992.
[4] C.L. Siegel, Topics in Complex Function Theory, Vol. I, Wiley, New York, 1988. · Zbl 0635.30002
[5] C.L. Siegel, Topics in Complex Function Theory, Vol. II, Wiley, New York, 1988. · Zbl 0635.30002
[6] C.L. Siegel, Topics in Complex Function Theory, Vol. III, Wiley, New York, 1989. · Zbl 0719.11028
[7] G. Springer, Introduction to Riemann Surfaces, Addison-Wesley, Reading, MA, 1957. · Zbl 0078.06602
[8] E. Brieskorn, H. Knörrer, Plane Algebraic Curves, Birkhäuser Verlag, Basel, 1986.
[9] B.A. Dubrovin, A.T. Fomenko, S.P. Novikov, Modern Geometry--Methods and Applications Part II: Graduate Texts in Mathematics, Vol. 104, Springer, Berlin, 1985.
[10] Tretkoff, C. L.; Tretkoff, M. D.: Combinatorial group theory, Riemann surfaces and differential equations. Contemp. math. 33, 467-517 (1984) · Zbl 0557.30036
[11] S.P. Novikov, S.V. Manakov, L.P. Pitaevskii, V.E. Zakharov, Theory of Solitons: Contemporary Soviet Mathematics, Vol. 1, Consultants Bureau, New York and London, 1984. · Zbl 0598.35002
[12] P. Griffiths, J. Harris, Principles of Algebraic Geometry, Wiley, New York, 1994. · Zbl 0836.14001
[13] Seppälä, M.: Computation of period matrices of real algebraic curves. Discrete comput. Geom. 11, No. 1, 65-81 (1994) · Zbl 0805.14029
[14] Gianni, P.; Seppälä, M.; Silhol, R.; Trager, B.: Riemann surfaces, plane algebraic curves and their period matrices. J. symb. Comput. 26, No. 6, 789-803 (1998) · Zbl 0964.14047
[15] Deconinck, B.; Segur, H.: The KP equation with quasiperiodic initial conditions. Physica D 123, 123-152 (1998) · Zbl 0938.35165
[16] Krichever, I. M.: Nonlinear equation and elliptic curves. J. soviet math. 28, No. 1, 51-90 (1985) · Zbl 0595.35087
[17] Previato, E.: Generalized Weierstrass \wp-functions and KP flows in affine space. Comment. math. Helv. 62, No. 2, 292-310 (1987) · Zbl 0638.14024
[18] Krichever, I. M.: Integration of nonlinear equations by the methods of algebraic geometry. Funct. anal. Appl. 11, 12-26 (1977) · Zbl 0368.35022
[19] Mckean, H. P.: Stability for the Korteweg--de Vries equation. Commun. pure appl. Math. 30, No. 3, 347-353 (1977) · Zbl 0335.58013
[20] Krichever, I. M.: Spectral theory of two-dimensional periodic operators and its applications. Uspekhi mat. Nauk 442, No. 266, 121-184 (1989)
[21] B.L. van der Waerden, Algebra, Vol. I, Springer, New York, 1991. · Zbl 0724.12001
[22] M. van Hoeij, An algorithm for computing the Weierstrass normal form, in: Proceedings of ISSAC’95, 1995, pp. 90--95. · Zbl 0917.14034
[23] Berry, K.; Tretkoff, M. D.: The periodmatrix of macbeath’s curve of genus seven. Contemp. math. 136, 31-40 (1992) · Zbl 0782.14026
[24] K. Berry, M.D. Tretkoff, 1999, private communication.
[25] Noether, M.: Rationale ausführungen der operationen in der theorie der algebraischen funktionen. Math. ann. 23, 311-358 (1883)
[26] S.S. Abhyankar, Algebraic Geometry for Scientists and Engineers, Mathematical Surveys and Monographs, Vol. 35, American Mathematical Society, Providence, RI, 1990. · Zbl 0709.14001
[27] Van Hoeij, M.: An algorithm for computing an integral basis in an algebraic function field. J. symb. Comput. 18, 353-363 (1994) · Zbl 0834.68059
[28] Mñuk, M.: Computing adjoint curves. J. symb. Comput. 23, 229-240 (1997) · Zbl 0872.68182